MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM, COROENT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM, COROENT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 8595520
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation and no radiographs or images provided therefore the alleged product malfunction cannot be confirmed.Review of the provided information identified a possible malplacement of the screw and possible nerve impingement though no root cause could be determined.No additional investigation can be completed at this time.Labeling review: ".Warnings, and precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications known to occur include: early or late infection which may result in the need for additional surgeries; damage to blood vessels; spinal cord or peripheral nerves, pulmonary emboli; loss of sensory and/or motor function; impotence; permanent pain and/or deformity." ".Preoperative warnings: 2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.6.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".
 
Event or Problem Description
On (b)(6) 2019 a patient underwent spinal surgery on l3-s1.On (b)(6) 2019 the patient reported increased tailbone/right hip area pain.The patient stated their major complaint is pain in the right hip region and in their right buttocks region.The pain radiated into bilateral legs, but is worse on the right side.On (b)(6) 2020 the patient was treated with bilateral si joint injection.The surgeon reported the possibility of the pain could be caused by the right s2 alar screw.

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM, COROENT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
MDR Report Key11339828
Report Number2031966-2021-00032
Device Sequence Number858713
Product Code MAX
UDI-Device Identifier00887517322951
UDI-Public887517322951
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K203201
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8595520
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR